Doctor insights on:
Can Iron Supplements Make You Feel Dizzy
Effective treatment for anemia is generally taking an iron supplement by mouth. Iron pills are large and difficult for some women to swallow. If so, you can usually break them in half and have one half with breakfast and the other with lunch. Drink a lot of water and eat foods that are high in fiber as iron can be constipating. You doctor may also prescribe ...Read more
Do I need iron supplements if I have a blood ferritin level of 11.2? My regular iron levels are within range, but I'm often dizzy and sleepy.
See below: Iron sulfate and iron fumerate are the more commonly prescribed iron pills. The fumerate compounds are more easily absorbed and are more easy on the GI tract. Read more
The cheapest.: Imo, the cheapest is the best.Get a more detailed answer ›
Maybe anemia: I'm not aware of iron causing migraines however there is an association between migraines and anemia. We often see women your age with heavy periods often from uterine fibroids which can commonly cause migraines. The anemia is often first treated medically with iron supplements. Do you have heavy periods? Change pads more frequently than every 3 hours? Are your migraines worse with your menstrual? Read moreSee 1 more doctor answer
Only if indicated: A very tiny finger poke can answer whether your child needs extra iron in his or her diet. Too much iron can cause gastric/intestinal irritation, constipation amongst other things. So unless there is an indication for extra iron, it's better to get it through diet - spinach, broccoli, meat, greens. Read more
Mostly GI Distress: Side effects from taking iron supplements are most often diarrhea or constipation and epigastric abdominal discomfort. Taken after a meal, side effects decrease, but there is an increased risk of interaction with other substances. Black stools are not uncommon, but harmless. Liquid form can discolor the teeth and intramuscular injections can be painful and leave a brown discoloration. Read more
I haven't seen this: I haven't seen iron supplements directly cause depression. However, I've seen people who are anemic from various causes, be depressed. If the anemia is an iron-deficiency one, replenishing iron (through iron supplements) generally helps. If the person has an iron storage disease of some kind, s/he might feel worse/depressed with iron -- and shouldn't take it anyway. See comment below. Read more
Yes: You should definitely continue to take iron supplements while breastfeeding. Breast milk has tremendous nutritional and immunologic value for infants, but the iron content may be insufficient as the infant grows. To make sure that both your baby and you have adequate iron for health blood production, you should typically continue your prenatal vitamins while lactating. Read moreSee 2 more doctor answers
Not necessarily...: Only if you think your depression is specifically caused by iron deficiency anemia, because that's all you'll be treating. That being said, there are people who need only that, so by all means give it a try. If after 6 weeks of a good dose (at least 2 tabs daily) you still feel blah, see your doc. Don't forget to increase fiber or add colace (docusate sodium). CONSTIPATION! And if u want to hurt yrself get help now. Read more
No, it: Shouldn't have any effectGet a more detailed answer ›
DARK STOOLS: Ironsupplements cause change in color of the stools from dark to black in most. . Actually according to universaty of maryland it is a desirable side effect, as it means that the if stool does not turn black in color, that means the iron is not getting absorped. This often happens with coated tablets or supplement intended for long term use. If stool does not turn black ask doctor to change brand. Read more
Maybe: Get checked by an md, iron only works for iron defiency, could be other things, and it could be serious. Read more
No: There is no interaction between iron and warfarin. You should only be on iron if you are iron deficient, common causes of iron deficiency are gastrointestinal blood loss from colon polyps, inflammation, tumors or other problems. Warfarin may increase the blood loss from any of these causes. If you are iron deficient, the cause needs to be determined, especially for someone on warfarin. Read moreSee 1 more doctor answer
A dietary supplement, also known as food supplement or nutritional supplement, is a preparation intended to supplement the diet and provide nutrients, such as vitamins, minerals, fiber, fatty acids, or amino acids, that may be missing or may not be consumed in sufficient quantities in a person's diet. Some countries define dietary supplements as foods, while ...Read more
- Talk to a doctor online
- Can a head cold make you feel dizzy?
- Can taking iron supplements make you gain weight?
- Can not eating make you dizzy?
- Can adderall make you dizzy?
- Can antibiotics make you dizzy?
- Can mono make you dizzy?
- Can ear infections make you dizzy?
- Can allergies to cedar make you dizzy?
- Can antibotics make you feel dizzy?